Alert archive / Michigan / River Flood Warnings in 2025
River Flood Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Dec 29, 2025, 12:22 AM EST for Ingham County, Michigan. It took effect at Dec 29, 2025, 11:30 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2025, 12:22 AM EST (05:22 UTC)
- In effect from
- Dec 29, 2025, 11:30 AM EST
- Expired
- Dec 30, 2025, 1:41 AM EST
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Ingham County, MI
The radar
The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sycamore Creek near Holt (HHTM4). The gauge peaked at 7.29 ft at Dec 29, 2025, 5:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04112850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Dec 28, 11:09 PM EST, 1 hour 13 minutes earlier. Its key messages:
- Snow showers with significant winds and blowing snow tonight-Mon
- Additional chances for snow showers Tue and Wed and colder
- Moderating temperatures and mostly quiet late week
Area forecast discussion, Dec 28, 11:09 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1109 PM EST Sun Dec 28 2025
.KEY MESSAGES...
- Snow showers with significant winds and blowing snow tonight-Mon
- Additional chances for snow showers Tue and Wed and colder
- Moderating temperatures and mostly quiet late week
&&
.UPDATE...
Issued at 1109 PM EST Sun Dec 28 2025
Updated the Winter Storm Warning to include Clare and Osceola
counties due to the ice accumulations from freezing rain over past
24 hours resulting in about a half inch of ice on surfaces.
Combined with the 50 to 60 mph wind gusts and snowfall of 2 to 6
inches hazardous travel conditions are expected to continue with
additional power outages.
Updated the wind forecast going into Monday. We are already seeing
gusts above 40 mph along and south of I-96. These winds will
continue and increase as the low and pressure gradient
strengthens. Soundings continue to show gusts around 50 knots
Monday morning and afternoon. With those speeds winds gusts around
60 mph are expected. Added these higher gusts to the winter
headlines as well as upgraded the Wind Advisory to a High Wind
Warning.
&&
.DISCUSSION...
Issued at 257 PM EST Sun Dec 28 2025
- Snow showers with significant winds and blowing snow tonight-Mon
The latest suite of data continues to justify well the headlines
that were issued earlier.
We remain in the warm air advection precipitation ahead of the sfc
low that is just SW of Chicago at 2 pm EST/19z. So far, lightning
has been been observed as far north as I-94. The best chance of
lightning looks to be over the next few hours, before the elevated
instability moves out by mid evening as the sfc low moves NE of the
area.
We see the rainfall diminish quite a bit this evening as the dry
slot moves over much of the area as the entire system occludes. A
few showers will remain, but the heavier rain will be done. Then we
will see precipitation rates pick up with the approach of the wrap
around cold conveyor that slams in across the area just prior to
daybreak. This will change the rain to snow, and bring some light
accumulations to the entire area. Temperatures fall, but the coldest
of the air is delayed getting in here by the lake, and the trowal.
By the time the lake effect gets going just prior to daybreak, the
mean low level flow will be mainly from the NW, favoring the NW and
SW corners of the area. Combine decent lake effect snows, and the
winds gusting up to 60 mph along the immediate lakeshore, and 50-55
just inland, this will create some dangerous traveling conditions on
Monday with blowing and drifting snow.
As you move further inland, the snow showers will not be as
widespread, and the winds a tad lighter. Impacts are still expected,
especially for the Advisory areas. By the time you get to the Mt.
Pleasant to Lansing corridor, not much additional snow will be
accumulating, and the winds will be a bigger impact, with just some
blowing and drifting expected.
The lake effect will wind down quickly then Monday night, as will
the winds. The upper wave supporting this moves out, and the jet
core and deep cold air lifts NE of the area by Monday evening. This
will allow conditions to improve steadily late Monday and Monday
night.
- Additional chances for snow showers Tue and Wed and colder
We see a short break in the better lake effect Monday night and
Tuesday morning, before an uptick in snowfall is expected to happen
Tuesday afternoon.
We will be in the flow from the NW once again, like much of December
was prior to the recent mild weather. We will see a short wave drop
in by Tuesday afternoon. This system does not have a lot of moisture
with it. However, the flow from the WSW and remaining colder air
will allow the lake to enhance the snow a bit for the WSW favored
areas into Tuesday night.
Another break in the activity occurs early Wednesday, before yet
another short wave dives in from the WNW. That short wave looks to
dive a little further south, and the low level mean flow will be
from the NNW. It seems that the southern portion of the forecast
area will see the better chance for snow showers then.
Temperatures will drop even more behind this system, with highs
likely staying in the teens on New Years Day.
- Moderating temperatures and mostly quiet late week
What we see happen the remainder of the week is heights will build a
bit, and likely keep most of the short wave activity north of the
area. This occurs as the large amplitude upper ridge builds to the
east a bit. We do not see the entire ridge move in, but enough to
push the northern branch of the upper jet far enough north away from
the area.
Precipitation chances look rather low to start the new year with
this pattern taking shape. Temperatures also will recover a bit once
the cold air on New Years Day has a chance to moderate with the
higher heights building in.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 1109 PM EST Sun Dec 28 2025
Largely IFR to LIFR conditions are expected overnight into Monday.
Snow moves in from west to east 5Z to 9Z with winds building even
more from the west and then northwest Monday morning. With the
snow and winds expect whiteout conditions at times especially
along the lakeshore. Winds gusting around 40 knots are expected
initially and will peak around 50 knots during the day Monday.
Ceilings will gradually lift to MVFR during the day Monday,
however expect IFR to LIFR visibilities to linger through the day
before conditions improve Monday night as winds start to weaken to
around 25 to 35 knot gusts.
GRR Airport DSS Update
Only change would be an increase in northwest wind speeds to 50
knots starting around 8AM Monday. Otherwise the forecast remains
on track.
&&
.MARINE...
Issued at 210 PM EST Sun Dec 28 2025
Storm Warnings remain out for the lake for tonight into Monday, and
latest model trends continue to show corresponding wind speeds/
frequent gusts 50+ knots are expected on the backside of the system
in the cold air advection and strong pressure gradient. The peak
winds are expected Monday morning and early afternoon, before
gradually diminishing.
&&
.HYDROLOGY...
Issued at 257 PM EST Sun Dec 28 2025
We are watching the trends on the area rivers with this period of
rain coming through. At this time, we are expecting a couple of
points (Holt on Sycamore Creek and Vicksburg on Portage River) to
approach Minor Flood levels, but likely to stay just below. Runoff
is likely to freeze up later tonight as temperatures drop below
freezing, and then levels will gradually stabilize after that.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 7 PM EST Monday for MIZ039-040.
High Wind Warning until 7 PM EST Monday for MIZ046-052-059-067-
074.
MARINE...Storm Warning until 1 AM EST Tuesday for LMZ844>849.
&&
UPDATE...RAH
DISCUSSION...NJJ
AVIATION...RAH
MARINE...NJJ
HYDROLOGY...NJJHazardous weather outlook, Dec 28, 4:14 AM EST, 20 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 414 AM EST Sun Dec 28 2025 MIZ037-038-043-044-050>052-056>059-064>067-071>074-290915- Mason-Lake-Oceana-Newaygo-Muskegon-Montcalm-Gratiot-Ottawa-Kent- Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo- Calhoun-Jackson- 414 AM EST Sun Dec 28 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a low chance of lightning strikes this afternoon. Snow and blowing snow will cause hazardous travel conditions after midnight. Wind gusts over 50 mph could cause power outages late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Snow and blowing snow will cause hazardous travel conditions on Monday. Wind gusts over 50 mph could cause power outages on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MIZ039-040-045-046-290915- Osceola-Clare-Mecosta-Isabella- 414 AM EST Sun Dec 28 2025 This hazardous weather outlook is for portions of central Michigan. .DAY ONE...Today and Tonight Freezing rain could cause hazardous travel conditions through early afternoon. Snow and blowing snow will cause hazardous travel conditions after midnight. Wind gusts over 50 mph could cause power outages late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Snow and blowing snow will cause hazardous travel conditions on Monday. Wind gusts over 50 mph could cause power outages on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-290915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 414 AM EST Sun Dec 28 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Storm force winds will cause hazardous conditions after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Storm force winds will cause hazardous conditions on Monday along with freezing spray. Northwest gales and freezing spray are expected Tuesday and Wednesday.
In the hours before
Local storm report, Dec 28, 11:58 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1158 PM EST Sun Dec 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Rain Mason 42.58N 84.44W
12/28/2025 M1.85 Inch Ingham MI Public
&&Local storm report, Dec 29, 12:03 AM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1203 AM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM Freezing Rain 4 E Lake George 43.97N 84.87W
12/28/2025 E0.50 Inch Clare MI Emergency Mngr
Multi day freezing rain accumulations.
County wide reports of about a half inch of
ice accumulations resulting in power
outages.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:21 PM EST | High Wind Warning | GRR | Clinton, Gratiot, Ingham, Isabella, Jackson | 14 hr |
| Dec 29, 11:56 AM EST | Wind Advisory | GRR | Clinton, Gratiot, Ingham, Isabella, Jackson | 7 hr |
Nearby
River Flood Warnings in Michigan, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.